Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 314, NWS Atlanta, GA

July 31, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 31, 2015, 4:56 PM EDT for 4 counties in Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2015, 4:56 PM EDT (20:56 UTC)
Expired
Jul 31, 2015, 5:30 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bleckley County, GA, Dooly County, GA, Houston County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WUUS52 KFFC 312056
SVRFFC
GAC023-093-153-235-312130-
/O.NEW.KFFC.SV.W.0314.150731T2056Z-150731T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT FRI JUL 31 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLECKLEY COUNTY IN CENTRAL GEORGIA...
  NORTHWESTERN PULASKI COUNTY IN CENTRAL GEORGIA...
  SOUTHERN HOUSTON COUNTY IN CENTRAL GEORGIA...
  NORTHEASTERN DOOLY COUNTY IN CENTRAL GEORGIA...

* UNTIL 530 PM EDT

* AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  COCHRAN...MOVING SOUTHWEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PERRY...COCHRAN...HAWKINSVILLE...UNADILLA...PAULK...MAGNOLIA...
  PULASKI STATE PRISON...GROVANIA...OCMULGEE PUBLIC FISHING AREA...
  HAYNEVILLE...HENDERSON...BROWNDALE...GROVE PARK...CLINCHFIELD...
  MOSS OAK...ELKO...COLEY STATION...SAND BED...PORTER AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3238 8384 3240 8384 3251 8353 3251 8352
      3250 8352 3249 8349 3248 8350 3246 8350
      3246 8349 3249 8342 3238 8335 3216 8368
TIME...MOT...LOC 2056Z 059DEG 15KT 3243 8349 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
308 
WWUS52 KFFC 312125
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT FRI JUL 31 2015

GAC023-093-153-235-312135-
/O.EXP.KFFC.SV.W.0314.000000T0000Z-150731T2130Z/
BLECKLEY GA-PULASKI GA-HOUSTON GA-DOOLY GA-
525 PM EDT FRI JUL 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLECKLEY...
NORTHWESTERN PULASKI...SOUTHERN HOUSTON AND NORTHEASTERN DOOLY
COUNTIES WILL EXPIRE AT 530 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3238 8384 3240 8384 3251 8353 3251 8352
      3250 8352 3249 8349 3248 8350 3246 8350
      3246 8349 3249 8342 3238 8335 3216 8368
TIME...MOT...LOC 2122Z 059DEG 15KT 3243 8349 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:45 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 31, 3:45 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI JUL 31 2015

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
LARGELY A PERSISTENCE FORECAST ON TAP AS LITTLE CHANGE TO CURRENT
REGIME IS EXPECTED. SFC HIGH REMAINS NW OF THE AREA DESPITE SOME
WEAK INVERTED RIDGING EAST OF THE APPALACHIANS IMPINGING MORE EAST
FLOW INTO THE NE CWA. GREATEST INSTABILITY GRADIENT REMAINS ACROSS
CENTRAL GA ALONG WITH A STALLED FRONTAL BOUNDARY DRAPED FROM NEAR
COLUMBUS TO MACON. THIS FEATURE ALONG WITH THE MORE ENHANCED
MOISTURE GRADIENT SHOULD HAVE LITTLE CHANGE IN LOCATION /PERHAPS A
BIT FARTHER SOUTH/ FOR SATURDAY. HAVE INCLUDED CHANCE POPS AGAIN FOR
SHOWERS/THUNDERSTORMS IN THE AFTERNOON TO EVENING. BUFR SOUNDINGS IN
THE SOUTHEAST /MORESO THE NAM/ WITH DECENT LOW LEVEL LAPSE RATES
AGAIN FOR SATURDAY AND AS RECENT RADAR TRENDS HAVE INDICATED THUS
FAR...COULD SEE SOME STRONG STORMS WITH GUSTY WINDS AND FREQUENT
LIGHTNING AND AN ISOLATED SEVERE CANNOT BE RULED OUT. COULD BE
DEALING WITH SOME PATCHY MORNING FOG IN AREAS THAT RECEIVE PRECIP
THIS EVENING SO WILL NEED TO MONITOR FOR FUTURE UPDATES.

TEMPS SHOULD STAY NEAR CLIMO NORMS THRU THE PERIOD. HAVE GONE
SLIGHTLY HIGHER ON DEWPOINTS AS WHAT HAS TRENDED RECENTLY BEHIND
THE FRONT.

BAKER

.LONG TERM /SUNDAY THROUGH FRIDAY/...
OVERALL LONG TERM TRENDS LOOK TO BE ON TRACK SO HAVE AVOIDED
MAKING ANY WHOLESCALE CHANGES TO THE FORECAST. HAVE MADE MINOR
ADJUSTMENTS TO TEMPS AND DEW POINTS FOR BETTER NEIGHBOR
CONSISTENCY AND TO USE THE LATEST MODEL GUIDANCE DATA. THE
PREVIOUS FORECAST DISCUSSION FOLLOWS...

31

/ISSUED 341 AM EDT FRI JUL 31 2015/
MODELS ARE SHOWING GOOD AGREEMENT ON A WEAK COLD FRONT STALLED
ACROSS PARTS OF CENTRAL GEORGIA SATURDAY NIGHT... SAGGING FURTHER
SOUTH AND INTO SOUTH GEORGIA ON SUNDAY...THEN INTO NORTH FLORIDA
ON MONDAY. THIS SHOULD LESSON THUNDERSTORM CHANCES ACROSS THE AREA
THROUGH THE FIRST PART OF NEXT WEEK AS A DRIER AIR MASS SETTLES
OVER THE REGION. THE COMBINATION OF A MOIST SOUTHERLY SURFACE TO
MID LEVEL FLOW AND SUBTLE UPPER DISTURBANCES FROM THE WEST WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE FORECAST
AREA FOR WEDNESDAY AND THURSDAY. MODEST INSTABILITY AND WEAK DEEP
LAYER WIND SHEAR CONTINUES TO SUGGEST ANY AFTERNOON/EVENING STORMS
SHOULD REMAIN BELOW SEVERE LIMITS.

BEHIND THE FRONT... A DRIER AIR MASS WILL HELP HOLD HEAT INDICES
BELOW THE 100 DEGREE MARK FOR MOST AREAS FOR SUNDAY THROUGH
TUESDAY. THEN AS GULF MOISTURE BEGINS TO CREEP NORTHWARD... NEAR
CRITICALLY HIGH HEAT INDICES ARE LIKELY TO RETURN TO MUCH OF THE
AREA BY MID WEEK.

39

&&

.AVIATION...
18Z UPDATE...
MOSTLY VFR CONDITIONS THROUGH PERIOD ACROSS AREA WITH
AFTERNOON/EVENING SHRA/TSRA POTENTIAL GREATEST FOR SOUTHERN SITES
ALONG WITH POSSIBLE REDUCED VSBYS. DEPENDING ON WHERE PRECIP
OCCURS TODAY...MAY NEED TO INCLUDE MVFR VSBYS FOR EARLY MORNING
TOMORROW. CIGS IN 4-6 KFT RANGE WITH CU FIELD THEN MOSTLY CLEAR
OVERNIGHT AND SIMILAR TREND AGAIN FOR SATURDAY AFTERNOON. PRECIP
CHANCES AGAIN STAYING IN SOUTHERN TIER FOR SATURDAY. WINDS HAVE
BEEN TRICKY THIS AFTERNOON INTO EVENING AS KATL AND NEARBY SITES
MAY HAVE SOME WAVERING BETWEEN EAST AND NNW BUT SHOULD MAINLY
STAY EAST OF NORTH AND CLOSE TO NORTH OVERNIGHT BEFORE NE AGAIN
FOR SATURDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO LOW ON AFTERNOON/EVENING WINDS TODAY.
MEDIUM ON PRECIP CHANCE THIS AFTERNOON NEAR KATL.
HIGH ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  94  69  94 /  10  10  10  10
ATLANTA         72  93  72  93 /  10  10  10  10
BLAIRSVILLE     59  88  60  88 /  10   5  10  10
CARTERSVILLE    64  93  64  94 /   5   5  10  10
COLUMBUS        75  94  73  95 /  30  40  20  20
GAINESVILLE     69  92  69  92 /  10   5  10  10
MACON           73  92  71  95 /  30  40  20  20
ROME            62  94  63  93 /   0   5   5  10
PEACHTREE CITY  68  92  67  93 /  20  10  10  10
VIDALIA         74  91  73  93 /  40  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM....31
AVIATION...BAKER
Hazardous weather outlook, Jul 31, 3:52 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT FRI JUL 31 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
352 PM EDT FRI JUL 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA
THIS AFTERNOON AND TONIGHT...

WEATHER HAZARDS EXPECTED...
THE MAIN STORM THREATS ARE BRIEF WIND GUSTS... FREQUENT LIGHTNING
AND LOCALLY HEAVY DOWNPOURS.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ALONG AND AHEAD OF A COLD FRONT ACROSS CENTRAL GEORGIA THIS
AFTERNOON AND EVENING. THE GREATEST THUNDERSTORM THREAT WILL BE
MAINLY ALONG AND SOUTH OF A LA GRANGE TO WASHINGTON LINE THROUGH
10 PM. ALTHOUGH A FEW STORMS COULD BECOME STRONG... SEVERE STORMS
ARE NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STALLED FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA WILL HELP
PROVIDE A FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THERE OVER THE WEEKEND. SEVERE STORMS ARE NOT
EXPECTED. THE WEAKENING FRONT IS EXPECTED TO PUSH SOUTH OF THE
AREA BY MONDAY... WITH HIGH PRESSURE AND A DRIER NORTHERLY FLOW
LESSONING RAIN CHANCES FOR ALL AREAS ON MONDAY... AND POSSIBLY ON
TUESDAY. A MOIST SOUTHERLY FLOW WILL BRING A CHANCE OF AFTERNOON
THUNDERSTORMS BACK TO THE AREA BY MID WEEK.

BEHIND THE FRONT... THE DRIER AIR MASS WILL HELP HOLD HEAT INDICES
BELOW THE 100 DEGREE MARK ACROSS NORTH GEORGIA TODAY... AND ACROSS
NORTH AND CENTRAL GEORGIA OVER THE WEEKEND AND POSSIBLY THROUGH
THE FIRST PART OF NEXT WEEK. NEAR CRITICALLY HIGH HEAT INDICES
ARE EXPECTED TO RETURN TO MUCH OF THE AREA BY MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 31, 3:16 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT FRI JUL 31 2015

GAZ080-091>093-311945-
MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-
316 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION...WESTERN MACON...
SOUTHWESTERN TAYLOR AND NORTHWESTERN SCHLEY COUNTIES UNTIL 345 PM
EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BUTLER...MOVING SOUTH AT 15
MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
IDEAL...RUPERT...MURRAYS CROSSROADS...CHARING AND MAUK.

LAT...LON 3251 8442 3252 8420 3230 8419 3230 8441
TIME...MOT...LOC 1916Z 358DEG 13KT 3245 8433
Special weather statement, Jul 31, 3:33 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT FRI JUL 31 2015

GAZ084-097-312000-
WILKINSON GA-LAURENS GA-
333 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON AND
LAURENS COUNTIES UNTIL 400 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DUBLIN...MOVING SOUTHWEST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
           CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUBLIN...EAST DUBLIN...DEXTER...DUDLEY...CADWELL...RENTZ...
MONTROSE...ALLENTOWN...HARLOW...CHAPPELLS MILL...CEDAR GROVE...
NICKLESVILLE...LOWERY AND MINTER.

LAT...LON 3267 8327 3280 8311 3243 8270 3241 8270
      3219 8290 3215 8299
TIME...MOT...LOC 1933Z 040DEG 22KT 3247 8291
Special weather statement, Jul 31, 4:05 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI JUL 31 2015

GAZ097-107-109-312030-
DODGE GA-LAURENS GA-PULASKI GA-
405 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHWESTERN LAURENS AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 430 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CADWELL...OR 11 MILES NORTHEAST OF
EASTMAN...MOVING SOUTHWEST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...MILAN...CADWELL...CHAUNCEY...RENTZ...UNION...
GODWINSVILLE...FIVE POINTS...JAY BIRD SPRINGS AND PLAINFIELD.

LAT...LON 3215 8336 3240 8303 3229 8287 3200 8309
      3198 8312 3199 8313
TIME...MOT...LOC 2005Z 040DEG 16KT 3229 8301
Special weather statement, Jul 31, 4:09 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI JUL 31 2015

GAZ080-081-093-094-312045-
MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-
409 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...EASTERN
TAYLOR...SOUTHEASTERN CRAWFORD AND PEACH COUNTIES UNTIL 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT VALLEY...MOVING SOUTHWEST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...FORT VALLEY...WARNER ROBINS...BYRON...MARSHALLVILLE...SAINT
LOUIS...POWERVILLE...NAKOMIS...LEE POPE...WINCHESTER...LAKEWOOD AND
MIAMI VALLEY.

LAT...LON 3251 8412 3269 8385 3259 8372 3255 8372
      3253 8374 3253 8375 3250 8376 3251 8379
      3246 8380 3244 8383 3246 8383 3246 8385
      3242 8384 3234 8391
TIME...MOT...LOC 2009Z 044DEG 19KT 3258 8384
Local storm report, Jul 31, 4:26 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT FRI JUL 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     DUBLIN                  32.54N  82.90W
07/31/2015                   LAURENS            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 15-20 TREES DOWN NEAR
            HIGHWAY 19 IN DUBLIN AND EXTENDING INTO PARTS OF EAST
            DUBLIN.

&&

EVENT NUMBER FFC1500578

KOVACIK
Special weather statement, Jul 31, 4:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT FRI JUL 31 2015

GAZ069-070-312130-
UPSON GA-LAMAR GA-
453 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UPSON AND SOUTHERN
LAMAR COUNTIES UNTIL 530 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE ROCK...OR NEAR BARNESVILLE...MOVING
SOUTHWEST AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...BARNESVILLE...YATESVILLE...ALDORA...LINCOLN PARK...THE
ROCK...REDBONE...HANNAHS MILL...REDBONE CROSSROADS...LOGTOWN AND
PIEDMONT.

LAT...LON 3299 8430 3300 8430 3299 8429 3299 8427
      3302 8427 3309 8417 3301 8406 3293 8411
      3293 8412 3291 8412 3277 8421 3292 8441
TIME...MOT...LOC 2052Z 029DEG 10KT 3298 8419

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:32 PM EDTSpecial Weather StatementFFCBaldwin, Jones43 min
Jul 31, 12:40 PM EDTSpecial Weather StatementFFCMontgomery35 min
Jul 31, 1:31 PM EDTSpecial Weather StatementFFCDodge29 min
Jul 31, 1:44 PM EDTSpecial Weather StatementFFCMarion31 min
Jul 31, 2:13 PM EDTSpecial Weather StatementFFCTreutlen32 min
Jul 31, 2:25 PM EDTSpecial Weather StatementFFCMarion35 min
Jul 31, 2:32 PM EDTSpecial Weather StatementFFCStewart13 min
Jul 31, 2:42 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens48 min
Jul 31, 2:58 PM EDTSpecial Weather StatementFFCLaurens32 min
Jul 31, 3:16 PM EDTSpecial Weather StatementFFCSchley29 min
Jul 31, 3:33 PM EDTSpecial Weather StatementFFCLaurens27 min
Jul 31, 3:52 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson38 min
Jul 31, 3:56 PM EDTSevere Thunderstorm WarningFFCHarris49 min
Jul 31, 4:05 PM EDTSpecial Weather StatementFFCDodge25 min
Jul 31, 4:09 PM EDTSpecial Weather StatementFFCPeach36 min
Jul 31, 4:28 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs32 min
Jul 31, 4:53 PM EDTSpecial Weather StatementFFCUpson37 min
Jul 31, 5:33 PM EDTSpecial Weather StatementFFCDooly, Wilcox27 min
Jul 31, 5:45 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox45 min
Jul 31, 6:14 PM EDTSpecial Weather StatementFFCCrisp31 min
Jul 31, 6:23 PM EDTSpecial Weather StatementFFCCrisp37 min
Jul 31, 6:33 PM EDTSpecial Weather StatementFFCSchley27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.